Jump to content

Hubb: experience with paroxetine


hubb

Recommended Posts

Hello my wife just started taking paroxetine. I feel she is thinking that taking this will make her anxiety stop.

 

Will you please share your experience with this drug, the affect it had on/for you and the affect it had on your immediate family if any.

 

I would love to hear from people who have short term and long term experience.

Thank You.

Link to post
  • Administrator

Hello, hubb.

 

I took Paxil for about 3 years.

 

Paxil is anti-cholinergic, like an antihistamine. You know how old-fashioned antihistamines made people sleepy? Paxil is thought to be good for anxiety because it kind of deadens the anxiety.

 

After about a year, that deadening quality caused me to become very lackadaisical. I lost motivation. I wasn't interested in doing anything. This is common with Paxil.

 

When I tried to go off it, I got bad advice from a psychiatrist and basically quit cold-turkey. The withdrawal symptoms were horrible.

 

I went back on it, and a year or so later it pooped out on me. This is also quite common. I then tapered off it again over about 3 weeks, under the supervision of UCSF psychiatry, who didn't know what they were doing. I developed severe withdrawal syndrome, they should have put me back on Paxil, but they gave me Wellbutrin instead.

 

Here I am, 7 years later -- but almost recovered, finally, from Paxil withdrawal syndrome.

 

From the very first, Paxil interfered with my sexual response. This is very, very common, affecting at least half of all people taking SSRIs. After quitting Paxil, it took several years for me to feel any sexual feeling again at all.

 

Paxil and Effexor (and probably Cymbalta) are the worst antidepressants for withdrawal. Some doctors are not prescribing Paxil any more because, at last, they've finally realized the withdrawal difficulties.

 

Clearly, my experience was not good. I would not prescribe Paxil to any living creature.

 

You are unlikely to find any fans of Paxil on this site.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy